Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 89, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 27, 2002, 9:27 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2002, 9:27 PM EDT (01:27 UTC)
- Expired
- Jun 27, 2002, 11:00 PM EDT
- In force
- 93 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 27, 3:22 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 27, 3:22 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 322 PM EDT THU JUN 27 2002 SEEMS LIKE GROUNDHOG DAY (ALL OVER AGAIN) AS A REPLAY OF YDA/S WX IS ONGOING TO SOME EXTENT...BUT FNT ARRIVING TNGT SHUD CAUSE LIKELY POPS ALL ZONES AT SOME POINT TNGT. ENHANCED WORDING WAS CONCENTRATED ON CNTRL AND NRN ZONES...THINKING THAT SVR CHARACTERISTICS MIGHT WANE TWD/AFT MIDN SPCLY SERN ZONES...PERHAPS MORPHING INTO A HVY RAIN EVENT BUT LO CONFIDENCE ON THAT. OTHERWISE FNT HANGS UP FRI OVR CNTRL AND SRN AREAS SO WL CONT A CHC OF RW/TRW...AS ANY ACTIVITY MAY BE AIDED BY S/WV MOVG ACRS THE CWA. FOR NWRN ZONES WL FCST LESS THAN 30 POP. FAIR WX FRI NITE AND SAT...AND INTO THE XTDD PD XCP FOR CHC POPS TUE AND WED NRN ZONES. TEMPS...MOS IS WARMER FOR FRI THAN PREV RUNS AND IS GENLY ACCEPTED ALL PDS. SCA ON CSTL WATERS SANDY HOOK NJ TO FENWICK ISLAND DE. MPO 63 80 59 83 / 60 20 0 0 ABE 69 86 62 88 / 60 20 0 0 RDG 70 87 64 89 / 60 20 0 0 PHL 73 90 68 90 / 60 30 0 0 12N 67 85 61 87 / 60 20 0 0 SMQ 71 88 66 89 / 60 20 0 0 TTN 72 89 67 89 / 60 30 0 0 MIV 72 89 65 88 / 60 30 0 0 ACY 71 87 69 85 / 60 30 0 0 ILG 72 89 67 89 / 60 30 0 0 DOV 73 88 68 87 / 60 30 0 0 GED 73 90 68 88 / 60 30 0 0 ESN 72 89 68 88 / 60 30 0 0 .PHI...SCA CSTL WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE.
In the hours before
Special weather statement, Jun 27, 6:00 PM EDT, 3 hours 27 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 600 PM EDT THU JUN 27 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT... A WEAK FRONT IN THE LEE OF THE APPALACHIAN MOUNTAINS COMBINED WITH THIS AFTERNOON/S HEAT...AS WELL AS THE HIGH HUMIDITY THAT CONTINUES IN THE AIRMASS OVER US...HAS DEVELOPED A SQUALL LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS FROM THE LOWER SUSQUEHANNA VALLEY INTO WESTERN MARYLAND. THIS LINE WILL MOVE ACROSS THE WATCH AREA DURING THIS EVENING REACHING THE MARYLAND EASTERN SHORE BETWEEN 630 PM AND 8 PM ...DELAWARE AND SOUTHERN NEW JERSEY BETWEEN 730 PM AND 9 PM. FOR THIS REASON THE STORM PREDICTIONS CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MARYLAND...DELAWARE AND THE SOUTHERN THIRD OF NEW JERSEY. THIS WATCH INCLUDES THE FOLLOWING COUNTIES...IN SOUTHERN NEW JERSEY SALEM...ATLANTIC...CUMBERLAND AND CAPE MAY...IN DELAWARE NEW CASTLE...KENT AND SUSSEX AND IN MARYLAND CECIL...KENT...QUEEN ANNES...TALBOT AND CAROLINE. THE PRIMARY THREAT FROM ANY THUNDERSTORMS SHOULD BE VERY STRONG WIND GUSTS...BUT HEAVY RAIN FREQUENT LIGHTNING AND LARGE HAIL ARE ALSO POSSIBLE WITH THE THUNDERSTORMS. HEAVY RAIN COULD CAUSE LOCALIZED FLOODING SINCE THE ATMOSPHERE IS SO HUMID THROUGH A DEEP LAYER. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW WHERE TO GO AND WHAT TO DO IN THE EVENT A TORNADO WARNING IS ISSUED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. TFG
Special weather statement, Jun 27, 7:15 PM EDT, 2 hours 12 minutes before
NJZ010-012>015-017>020-026-027-PAZ070>071-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 PM EDT THU JUN 27 2002 ...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 10 PM EDT... A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS HAS YET TO MOVE THROUGH THIS REGION. THIS LINE HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS IN PARTS OF EASTERN PENNSYLVANIA. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 10 PM EDT FOR EXTREME SOUTHEAST PENNSYLVANIA AND THE CENTRAL THIRD OF NEW JERSEY. THIS WATCH EXTENSION INCLUDES THE FOLLOWING COUNTIES...IN EASTERN PENNSYLVANIA...DELAWARE AND PHILADELPHIA. IN NEW JERSEY THE WATCH EXTENSION INCLUDES SOMERSET...MIDDLESEX...MERCER... MONMOUTH...BURLINGTON...OCEAN...CAMDEN AND GLOUCESTER AS WELL AS THE ADJACENT COASTAL WATERS. THE PRIMARY THREAT FROM ANY THUNDERSTORMS SHOULD BE VERY STRONG WIND GUSTS...BUT HEAVY RAIN FREQUENT LIGHTNING AND LARGE HAIL ARE ALSO POSSIBLE WITH THE THUNDERSTORMS. HEAVY RAIN COULD CAUSE LOCALIZED FLOODING SINCE THE ATMOSPHERE IS SO HUMID THROUGH A DEEP LAYER. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADVANCE PLANNING DURING A WATCH IS ESSENTIAL. PERSONS SHOULD KNOW WHERE TO GO AND WHAT TO DO IN THE EVENT A TORNADO WARNING IS ISSUED. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO RELAY YOUR INFORMATION TO THE NATIONAL WEATHER SERVICE. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO PROVIDE FREQUENT UPDATES THROUGH TIMELY STATEMENTS...NOAA WEATHER RADIO AND OUR INTERNET WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. TFG
Local storm report, Jun 27, 8:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT THU JUN 27 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM MOORE PA WIND DAMAGE
06/27/02 NORTHAMPTON TREES AND WIRES DOWN IN
LEHIGH AND MOORE
TOWNSHIP
0411 PM LIMEPORT PA WIND DAMAGE
06/27/02 LEHIGH TREES AND WIRES DOWN
SOUTHERN HALF OF COUNTY
0417 PM ZIONSVILLE PA WIND DAMAGE
06/27/02 LEHIGH TREES AND LIMBS DOWN
0430 PM FOGELSVILLE PA WIND DAMAGE
06/27/02 LEHIGH TREES DOWN AROUND
INTERSECTION OF I78 AND
RTE 100.
0437 PM SPRINGFIELD PA WIND DAMAGE
06/27/02 DELAWARE WIRES DOWN IN SPRINGFIELD
AND BRIDGETON TOWNSHIPS
0437 PM NJ WIND DAMAGE
06/27/02 HUNTERDON TREES AND WIRES DOWN
COUNTYWIDE. WHITE
HOUSE
STATION WIND GUST
TO 56 MPH.
0440 PM LOWER SAUCON PA WIND DAMAGE
06/27/02 NORTHAMPTON TREES AND WIRES DOWN IN
BETHLEHEM...HELLERTOWN
AND LOWER SAUCON
TOWNSHIP
0515 PM QUAKERTOWN NJ TORNADO
06/27/02 HUNTERDON POSSIBLE SMALL TORNADO IN
CENTRAL HUNTERDON COUNTY.
TIME AND LOCATION
ESTIMATED.
0530 PM SOMERVILLE NJ WIND DAMAGE
06/27/02 SOMERSET TREES AND LIMBS DOWN IN
SOMERVILLE AND RARITAN
U.S. ROUTE 202 CLOSED DUE
TO DOWNED TREES/WIRES.
550 PM PA WIND DAMAGE
06/27/02 BERKS TREES AND WIRES DOWN
COUNTYWIDE FROM 550 PM
THRU 700 PM.
624 PM UPPER TULPEHOCKEN PA TORNADO
06/27/02 BERKS POSSIBLE TORNADO.
NUMEROUS TREES DOWN.
HOMES DAMAGED.
0630 PM BETHEL PA TORNADO
06/27/02 BERKS POSSIBLE TORNADO. HOME
AND GARAGE DAMAGED.
0700 PM NAZARETH PA WIND DAMAGE
06/27/02 NORTHAMPTON LARGE LIMBS DOWN IN
NAZARETH AND SURROUNDING
LOCATIONS OF NORTHAMPTON
COUNTY.
0745 PM WHITEHOUSE STATION NJ 50 MPH TSTM GUST
06/27/02 HUNTERDON WHITE HOUSE STATION PEAK
WIND GUST TO 55 MPH.Local storm report, Jun 27, 8:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...COR 437 PM ENTRY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
858 PM EDT THU JUN 27 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM MOORE PA WIND DAMAGE
06/27/02 NORTHAMPTON TREES AND WIRES DOWN IN
LEHIGH AND MOORE
TOWNSHIP
0411 PM LIMEPORT PA WIND DAMAGE
06/27/02 LEHIGH TREES AND WIRES DOWN
SOUTHERN HALF OF COUNTY
0417 PM ZIONSVILLE PA WIND DAMAGE
06/27/02 LEHIGH TREES AND LIMBS DOWN
0430 PM FOGELSVILLE PA WIND DAMAGE
06/27/02 LEHIGH TREES DOWN AROUND
INTERSECTION OF I78 AND
RTE 100.
0437 PM SPRINGFIELD PA WIND DAMAGE
06/27/02 BUCKS WIRES DOWN IN SPRINGFIELD
AND BRIDGETON TOWNSHIPS
0437 PM COUNTYWIDE NJ WIND DAMAGE
06/27/02 HUNTERDON TREES AND WIRES DOWN
COUNTYWIDE.
WHITE HOUSE
STATION WIND GUST
TO 56 MPH.
0440 PM LOWER SAUCON PA WIND DAMAGE
06/27/02 NORTHAMPTON TREES AND WIRES DOWN IN
BETHLEHEM...HELLERTOWN
AND LOWER SAUCON
TOWNSHIP
0515 PM QUAKERTOWN NJ TORNADO
06/27/02 HUNTERDON POSSIBLE SMALL TORNADO IN
CENTRAL HUNTERDON COUNTY.
TIME AND LOCATION
ESTIMATED.
0530 PM SOMERVILLE NJ WIND DAMAGE
06/27/02 SOMERSET TREES AND LIMBS DOWN IN
SOMERVILLE AND RARITAN
U.S. ROUTE 202 CLOSED DUE
TO DOWNED TREES/WIRES.
550 PM COUNTYWIDE PA WIND DAMAGE
06/27/02 BERKS TREES AND WIRES DOWN
COUNTYWIDE FROM 550 PM
THRU 700 PM.
624 PM UPPER TULPEHOCKEN PA TORNADO
06/27/02 BERKS POSSIBLE TORNADO.
NUMEROUS TREES DOWN.
HOMES DAMAGED.
0630 PM BETHEL PA TORNADO
06/27/02 BERKS POSSIBLE TORNADO. HOME
AND GARAGE DAMAGED.
0700 PM NAZARETH PA WIND DAMAGE
06/27/02 NORTHAMPTON LARGE LIMBS DOWN IN
NAZARETH AND SURROUNDING
LOCATIONS OF NORTHAMPTON
COUNTY.
0745 PM WHITEHOUSE STATION NJ 55 MPH TSTM GUST
06/27/02 HUNTERDON WHITE HOUSE STATION PEAK
WIND GUST TO 55 MPH.The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:33 PM EDT | Special Marine Warning | PHI | 117 min | |
| Jun 27, 9:27 PM EDT | Special Marine Warning | PHI | 93 min | |
| Jun 27, 9:27 PM EDT | Special Marine Warning | PHI | 93 min |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.